I started taking Prozac about 10 days ago and feel horrible, like out of this world, don't want to do anything, not interested in anything etc. I also take alprazolam in the morning which helps with anxiety and I was feeling a lot better on it alone.
My 'real' depression started about a month ago, but i've had OCD and depression type feelings for over 2 years. However about a month ago I started having severe anxiety and panic attacks (alprazolam worked quite well) and I was prescribed Prozac. I've never felt worse in my life, don't even want to see my friends when I always enjoyed socializing and it helped with my depression and OCD. I just want to disappear...
I was considering stopping Prozac, but I'm not sure if it's a good idea as it's not supposed to give positive results straight away. But why does it make me feel so much worse??
I wonder if anyone has got similar experiences? Is it supposed to make you feel worse before you feel better? How long does it take? Or should I stop it?
PS. About a year ago I was on citalopram for 6 months but I didn't feel any negative or positive effects.
Whatever you do ... don't stop it! That could be worse. I've been where you are, Prozac backfired on me ... uncommon, but for some few of us it happens. Call your doctor immediately and he/she will most probably change your script if you explain it as you have here.
It's common for it to take awhile to work (4-6 weeks) ... but after 10 days, I don't think you should be noticing your condition becoming so markedly worse if you know specifically that this began upon beginning this medication.
Again, don't go off cold turkey now that you have "sunk down" so to speak; call the doc and I believe (as has been the case with me) that your doc will switch you to something else immediately. Remember though ... it takes time for relief; most people don't give the meds enough time. But in your case, as you describe, something does sound amiss.
Best of luck to you.
He gives wisdom to the wise and knowledge to the discerning. He reveals deep and hidden things; he knows what lies in darkness, and light dwells with Him.
- Daniel 2
If it's not helping see your dr. right away. he/she will tell you how to taper off it or to try another med or ssri. I took prozac for awhile, but it didn't work for me, made me agitated, and zoloft is the right one for me. There are plenty of other ssri, and they are all different.
thanks for replies! it's been about 2 weeks now and i started feeling better. i developed other side effects like restlessness but i feel like i'm back to reality and even think it starts to work a bit. i guess it just needed some time as after some googling i found that it's quite common to make you feel worse before you get better...
thanks for advice anyway!
Hi.I just started back on Prozac too and felt exactly like you did! The first week was awful for me and I felt very irritated (like I had constant PMS) and was sleeping a lot.
After a week my dosage was increased and then after two weeks I also started feeling better.
From what I understand,some antidepressants like Prozac can make you feel worse before better,so I guess it is pretty common.
Now I have been on it almost a month and am doing very well.Glad to hear you are doing better on it too